Alert archive / Iowa / Freeze Warnings in 2012
Freeze Warning 4, NWS Des Moines, IA
NWS Des Moines, IA issued this freeze warning at Apr 11, 2012, 3:32 PM CDT for 51 counties in Iowa. It took effect at Apr 12, 2012, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 3:32 PM CDT (20:32 UTC)
- In effect from
- Apr 12, 2012, 1:00 AM CDT
- Expired
- Apr 12, 2012, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690 WWUS73 KDMX 112032 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 332 PM CDT WED APR 11 2012 ...ANOTHER FREEZE TONIGHT...HARD FREEZE NORTH AND EAST... .A HIGH PRESSURE RIDGE EXTENDING FROM SOUTH DAKOTA ACROSS IOWA WILL SLOWLY SHIFT EASTWARD OVERNIGHT. WINDS WILL REMAIN LIGHT AND VARIABLE TO CALM AT TIMES WITH CLEAR SKIES. THIS WILL ALLOW TEMPERATURES TO FALL RAPIDLY AFTER SUNSET WITH FREEZING TEMPERATURES LIKELY AFTER MIDNIGHT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-120445- /O.NEW.KDMX.FZ.W.0004.120412T0600Z-120412T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 332 PM CDT WED APR 11 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AGAIN AFTER MIDNIGHT AND REMAIN THERE UNTIL SHORTLY AFTER SUNRISE ON THURSDAY. * TEMPERATURE...AREAS OF SOUTHERN AND WESTERN IOWA WILL FALL TO AROUND 30 LATE TONIGHT...WHILE AREAS NORTH AND EAST WILL FALL INTO THE MID TO UPPER 20S WITH ISOLATED READINGS IN THE LOWER 20S POSSIBLE. TEMPERATURES MAY REMAIN BELOW FREEZING FOR SEVERAL HOURS IN THESE AREAS. * IMPACTS...A HARD FREEZE IS LIKELY NORTH AND EAST...WITH A LIGHTER FREEZE LIKELY SOUTH AND WEST. YOUNG TENDER VEGETATION WILL BE DAMAGED OR KILLED UNLESS PROTECTED IN MANY OF THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LEE
3 follow-up statements
054 WWUS73 KDMX 120158 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 858 PM CDT WED APR 11 2012 ...ANOTHER FREEZE TONIGHT IN CENTRAL IOWA... .HIGH PRESSURE RIDGE EXTENDING FROM SOUTH DAKOTA ACROSS IOWA WILL SLOWLY MOVE EASTWARD OVERNIGHT. WINDS WILL REMAIN LIGHT AND VARIABLE WITH CLEAR SKIES. THIS WILL ALLOW TEMPERATURES TO FALL RAPIDLY AFTER SUNSET WITH FREEZING TEMPERATURES LIKELY AFTER MIDNIGHT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-121000- /O.CON.KDMX.FZ.W.0004.120412T0600Z-120412T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 858 PM CDT WED APR 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... * TIMING...TEMPERATURES WILL FALL BELOW FREEZING AGAIN AFTER MIDNIGHT AND REMAIN THERE UNTIL SHORTLY AFTER SUNRISE ON THURSDAY. * TEMPERATURE...AREAS OF SOUTHERN AND WESTERN IOWA WILL FALL TO AROUND 30 LATE TONIGHT...WHILE AREAS NORTH AND EAST WILL FALL INTO THE MID TO UPPER 20S WITH ISOLATED READINGS IN THE LOWER 20S POSSIBLE. TEMPERATURES MAY REMAIN BELOW FREEZING FOR SEVERAL HOURS IN THESE AREAS. * IMPACTS...A HARD FREEZE IS LIKELY NORTH AND EAST...WITH A LIGHTER FREEZE LIKELY SOUTH AND WEST. YOUNG TENDER VEGETATION WILL BE DAMAGED OR KILLED UNLESS PROTECTED IN MANY OF THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
246 WWUS73 KDMX 120842 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 342 AM CDT THU APR 12 2012 .HIGH PRESSURE RIDGE EXTENDING FROM LAKE SUPERIOR INTO EASTERN IOWA WILL DRIFT EAST THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL CONTINUE UNTIL AFTER SUNRISE. WILL ALLOW TEMPERATURES TO REMAIN AROUND FREEZING IN MANY PLACES INTO THE EARLY MORNING. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-121300- /O.CON.KDMX.FZ.W.0004.000000T0000Z-120412T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 342 AM CDT THU APR 12 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...TEMPERATURES WILL REMAIN NEAR OR BELOW FREEZING UNTIL SHORTLY AFTER SUNRISE. * TEMPERATURE...TEMPERATURES IN MOST AREAS WILL BE IN THE MID 20S TO LOW 30S. THE SUB-FREEZING TEMPERATURES...THOUGH WIDESPREAD...ARE NOW AS EXTENSIVE AS THEY WERE YESTERDAY. NEAR TO BELOW FREEZING TEMPERATURES ARE EXPECTED FOR THE NEXT SEVERAL HOURS. * IMPACTS...A HARD FREEZE IS LIKELY ACROSS THE NORTHEAST...WITH A LIGHTER FREEZE LIKELY ELSEWHERE. RIVER VALLEYS AND LOW AREA ARE LIKELY TO SEE A HARD FREEZE. YOUNG TENDER VEGETATION WILL BE DAMAGED OR KILLED UNLESS PROTECTED IN MANY OF THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
398 WWUS73 KDMX 121253 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 753 AM CDT THU APR 12 2012 .THE COLD RIDGE OF HIGH PRESSURE THAT HAS PRODUCED SUB-FREEZING TEMPERATURES FOR THE PAST THREE DAYS IN IOWA IS MOVING OFF TO THE EAST. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-121400- /O.EXP.KDMX.FZ.W.0004.000000T0000Z-120412T1300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 753 AM CDT THU APR 12 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES THAT FELL TOT HE 20S TO LOW 30S OVERNIGHT IN MOST LOCATIONS HAVE RISEN THIS MORNING. ALL READINGS WERE ABOVE FREEZING AND THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this freeze warning went out at Apr 11, 3:18 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 11, 3:18 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 318 PM CDT WED APR 11 2012 .SHORT TERM /TONIGHT/... IT WILL BE A COLD AND QUIET NIGHT AGAIN ACROSS THE AREA. THE SURFACE RIDGE AXIS IS CURRENTLY DRAPED ACROSS OUR AREA FROM NW TO SE RESULTING IN CLEAR SKIES AND LIGHT AND VARIABLE WINDS. DEWPOINTS ARE IN THE TEENS TO LOWER 20S AND WILL NOT REBOUND APPRECIABLY UNTIL THURSDAY MORNING. EXPECT THE RIDGE AXIS WILL SHIFT SLOWLY EASTWARD THIS EVENING AND OVERNIGHT...HOWEVER IT WILL HAVE TO MAKE QUITE A BIT OF PROGRESS BEFORE OUR SURFACE WINDS COME AROUND TO SSE AND WE SEE AN ONSET OF WEAK WARM AIR/MOISTURE ADVECTION. GIVEN THIS SET UP EXPECT THAT TEMPERATURES WILL TANK AFTER SUNSET AS WINDS TO CALM OR VERY LIGHT. WE MAY SEE A BIT OF STABILIZATION OR SLIGHT WARMING IN THE SOUTHWEST LATE AS WINDS TURN AND SOME MID-LEVEL CLOUDS MOVE IN...BUT OTHERWISE WE APPEAR PRIMED FOR ANOTHER IDEAL RADIATIONAL COOLING EVENT. HAVE LOWERED TEMPERATURES FOR TONIGHT BY SEVERAL DEGREES TO BELOW MOS IN MOST AREAS AND STILL MAY NOT BE COOL ENOUGH. THIS FORECAST UPDATE HAS LOWERED US BELOW FREEZING ACROSS VIRTUALLY THE ENTIRE CWA SO HAVE RAISED ANOTHER FREEZE WARNING AS A RESULT. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... TRANSITION TO WARMER AND MORE ACTIVE PATTERN NOW UNDERWAY. SFC ANALYSIS TODAY SHOWS LOW DEVELOPING IN CENTRAL ROCKIES WITH ATTENDANT WARM FRONT BEGINNING TO FORM SOUTHEAST INTO TEXAS PANHANDLE AND OKLAHOMA. THOUGH HIGH IS BEGINNING TO DRIFT EAST WITH TIME...EXPECT THAT DRY AIR WILL REMAIN IN PLACE THROUGH AT LEAST LATE THURSDAY AFTERNOON AS ATMOSPHERE WILL BE SLOW TO SATURATE WITH DEEP SOUTHERLY FLOW FOCUSED TO THE WEST OF THE REGION. HAVE ALREADY TRIMMED BACK POP/QPF/WX FOR THURSDAY. SOME HINT AT LIGHT SHOWERS MOVING INTO WESTERN/CENTRAL IA BY LATE DAY. THUNDER HAS BEEN REMOVED FOR THE SAME REASONS. MODELS BEGIN TRENDING TO INCREASE THETAE ADVECTION WITH MOISTURE PLUME FINALLY REACHING THE CENTRAL PORTIONS OF THE FORECAST AREA BY LATE THURSDAY EVENING. AGAIN...LACK OF SATURATION WILL INITIALLY MUTE INSTABILITY AS EVAP COOLING WILL REDUCE EFFECTIVE LAPSE RATES OVER THE COLUMN. ONCE THE RAIN BEGINS...STILL A DECENT SHOT AT MOD TO CLIMATOLOGICALLY HEAVY RAINFALL FOR THE FEW DAY PERIOD...THOUGH WITH LACK OF APPRECIABLE MOISTURE THE PAST FEW WEEKS/MONTHS...NO HYDRO CONCERNS EXPECTED. MODELS COMING INTO BETTER AGREEMENT WITH INCREASING H850 JET BY FRIDAY AND SATURDAY NIGHTS. WITH FRONTAL BOUNDARY IN THE AREA AND AMPLE MOISTURE MOVING INTO THE REGION FROM THE SOUTH...SEE NO PROBLEM WITH ISENTROPIC LIFT AND SHORT WAVES TRACKING THROUGH THE FLOW CREATING PERIODS OF SHOWERS AND THUNDERSTORMS. RAINFALL AMOUNTS OF .25 TO .50 PER PERIOD WILL BE POSSIBLE GIVEN SOME CONVECTION AND AMOUNT OF MOISTURE TRACKING NORTH. AS THE LOW TRACKS NORTH DURING THE PERIOD. FIRST APPRECIABLE PUSH OF WARM AIR TRIES TO ARRIVE FRIDAY AFTERNOON AS WARM FRONT WITH THE FIRST SFC LOW TRACKS NORTH. THE FRONT WILL EVENTUALLY WASH OUT OVER SOUTHERN MINNESOTA AS SHOWERS AND STORMS OVERTAKE THE REGION. THE NEXT BOUNDARY TO LIFT NORTH WILL BE ASSOCIATED WITH THE MAIN SFC LOW OVER THE WESTERN PLAINS. CONCURRENT WITH THE ADVANCING FRONT BY 12Z SATURDAY...THE INCREASING H850 JET OF 45 TO 50KTS WILL RESULT IN A MORE SIGNIFICANT AREA OF RAIN/THUNDERSTORMS OVER THE SOUTH. THE FRONT IS EXPECTED TO SLOWLY DRIFT NORTH ON SATURDAY...WHICH SHOULD KEEP CONVECTION FOCUSED TO THE SOUTH HALF OF THE STATE. THIS WILL ALSO LIMIT DAYTIME HEATING OVER THE REGION DESPITE THE SUFFICIENT LOW LEVEL WARM AIR ADVECTION. WILL CONTINUE TREND TO LOWER DAYTIME HIGHS ON SATURDAY. BY LATE SATURDAY THE LOW WILL TRACK FAR ENOUGH NORTH TO TAKE MOST OF THE LIFT ALONG WITH IT...WITH THE FOCUS ON SHOWERS AND THUNDERSTORMS ALONG WITH THE BOUNDARY. MODELS DIFFER ON EVOLUTION OF THE LOW WITH THE POTENTIAL FOR AN OCCLUSION TO DRIVE SOME DRIER AIR INTO THE REGION BY SUNDAY AFTERNOON ACROSS THE CENTRAL AND SOUTH AND THE MAIN LINE OF CONVECTION FIRING EAST OF THE REGION. THIS WILL ALSO HAVE AN IMPACT ON HIGH TEMPERATURES SUNDAY AFTERNOON. && .AVIATION...11/18Z VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. LIGHT AND VARIABLE WINDS AND CLEAR SKIES WILL PREVAIL THROUGH TONIGHT...THEN ON THURSDAY MORNING MID/HIGH CLOUDS WILL BEGIN TO MOVE IN FROM THE WEST AT WINDS TURN TO SSE AND INCREASE A BIT. SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER ON THURSDAY THROUGH THURSDAY NIGHT...BUT ANY ASSOCIATED LOWER CONDITIONS WILL BE CONSIDERED IN THE NEXT TAF ISSUANCE AS THEY WILL BE BEYOND 18Z THURSDAY. && .DMX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM TO 8 AM CDT THURSDAY FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...LEE LONG TERM...REV AVIATION...LEE
Hazardous weather outlook, Apr 11, 4:29 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 429 AM CDT WED APR 11 2012 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-120930- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 429 AM CDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FREEZE WARNING REMAINS IN EFFECT FOR THE AREA THROUGH THIS MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ANOTHER HARD FREEZE OR WIDESPREAD FROST IS POSSIBLE TONIGHT ACROSS MUCH OF CENTRAL IOWA...WITH THE BEST POTENTIAL EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL PERIODS OF SHOWERS AND THUNDERSTORMS ARE FORECAST TO BEGIN THURSDAY AND CONTINUE THROUGH ARLY NEXT WEEK. ALTHOUGH NO WIDESPREAD SEVERE WEATHER IS FORECAST AT THIS TIME...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THURSDAY AFTERNOON...FRIDAY AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THURSDAY THROUGH SATURDAY. KLP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.